Alert archive / North Carolina / High Surf Advisories in 2007
High Surf Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this high surf advisory at May 7, 2007, 3:05 AM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 3:05 AM EDT (07:05 UTC)
- Expired
- May 9, 2007, 2:20 AM EDT
- In force
- 47 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KILM 070705 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 305 AM EDT MON MAY 7 2007 NCZ097-101-SCZ034-046-071515- /O.CAN.KILM.CF.S.0002.070507T1200Z-070508T2200Z/ /O.NEW.KILM.SU.Y.0002.070507T0705Z-070509T0000Z/ PENDER-NEW HANOVER-HORRY-GEORGETOWN- 305 AM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF ADVISORY FOR THE BEACHES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA THROUGH 8 PM EDT TUESDAY. A DEVELOPING LOW PRESSURE SYSTEM 325 MILES EAST OF WILMINGTON WILL CONTINUE TO MOVE SOUTH AND THEN WEST TOWARD THE GEORGIA AND FLORIDA COAST BY WEDNESDAY. THIS LOW COMBINED WITH A STRONG HIGH PRESSURE AREA OVER NEW YORK IS EXPECTED TO PRODUCE GALE FORCE WINDS OF 30 TO 40 KNOTS AND HIGHER GUSTS OVER THE COASTAL WATERS. SEAS RANGING FROM 7 FEET NEAR SHORE TO 13 FEET AT FRYING PAN SHOAL ARE EXPECTED TO CONTINUE TO INCREASE THROUGH TODAY AND TUESDAY. THIS WILL RESULT IN EXTREMELY ROUGH SURF ALONG THE COAST AND POSSIBLE BEACH EROSION. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ100-071515- /O.NEW.KILM.SU.Y.0002.070507T0705Z-070509T0000Z/ BRUNSWICK- 305 AM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF ADVISORY FOR THE BEACHES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA THROUGH 8 PM EDT TUESDAY. A DEVELOPING LOW PRESSURE SYSTEM 325 MILES EAST OF WILMINGTON WILL CONTINUE TO MOVE SOUTH AND THEN WEST TOWARD THE GEORGIA AND FLORIDA COAST BY WEDNESDAY. THIS LOW COMBINED WITH A STRONG HIGH PRESSURE AREA OVER NEW YORK IS EXPECTED TO PRODUCE GALE FORCE WINDS OF 30 TO 40 KNOTS AND HIGHER GUSTS OVER THE COASTAL WATERS. SEAS RANGING FROM 5 TO 6 FEET NEAR SHORE TO 13 FEET AT FRYING PAN SHOAL ARE EXPECTED TO CONTINUE TO INCREASE THROUGH TODAY AND TUESDAY. THIS WILL RESULT IN EXTREMELY ROUGH SURF ALONG THE COAST AND POSSIBLE BEACH EROSION. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ 7
8 follow-up statements
000 WHUS42 KILM 071326 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 926 AM EDT MON MAY 7 2007 NCZ097-100-101-SCZ034-046-072100- /O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 926 AM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... AN INTENSE LOW PRESSURE SYSTEM ABOUT 290 MILES EAST SOUTHEAST OF CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED ACROSS PORTIONS OF THE OFFSHORE WATERS. LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SRP
000 WHUS42 KILM 072031 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 431 PM EDT MON MAY 7 2007 NCZ097-100-101-SCZ034-046-080300- /O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 431 PM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... AN INTENSE LOW PRESSURE SYSTEM ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED ACROSS PORTIONS OF THE OFFSHORE WATERS. LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ 15
000 WHUS42 KILM 080313 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1113 PM EDT MON MAY 7 2007 NCZ097-100-101-SCZ034-046-081115- /O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1113 PM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS42 KILM 080324 CCA CFWILM COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 1123 PM EDT MON MAY 7 2007 NCZ097-100-101-SCZ034-046-081145- /O.COR.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1123 PM EDT MON MAY 7 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. AN INTENSE LOW PRESSURE SYSTEM ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED ACROSS PORTIONS OF THE OFFSHORE WATERS. LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS42 KILM 080736 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 336 AM EDT TUE MAY 8 2007 NCZ097-100-101-SCZ034-046-081700- /O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 336 AM EDT TUE MAY 8 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG LOW PRESSURE ABOUT 230 MILES SOUTHEAST OF CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER THE COASTAL WATERS. LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS42 KILM 081425 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1025 AM EDT TUE MAY 8 2007 NCZ097-100-101-SCZ034-046-082100- /O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1025 AM EDT TUE MAY 8 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... LARGE SEAS GENERATED BY THE INTENSE AREA OF LOW PRESSURE FAR OFF THE GEORGIA COAST WILL PROPAGATE TOWARD THE AREA BEACHES RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES. EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SRP
000 WHUS42 KILM 081958 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 358 PM EDT TUE MAY 8 2007 NCZ097-100-101-SCZ034-046-090800- /O.EXT.KILM.SU.Y.0002.000000T0000Z-070509T1000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 358 PM EDT TUE MAY 8 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... LARGE WAVES WILL CONTINUE TO IMPACT THE AREA BEACHES THROUGH TONIGHT. AS A RESULT THE HIGH SURF ADVISORY HAS BEEN EXTENDED. AREA LIFEGUARDS HAVE REPORTED LARGE SURF AND RIP CURRENTS TODAY. THESE CONDITIONS WILL PERSIST THROUGH TONIGHT. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF DANGEROUS RIP CURRENT HAS ENDED. THE THREAT FOR RIP CURRENTS WILL LIKELY CONTINUE THROUGH WEDNESDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SRP
000 WHUS42 KILM 090620 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 220 AM EDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH SURF ADVISORY. NCZ097-100-101-SCZ034-046-090730- /O.CAN.KILM.SU.Y.0002.000000T0000Z-070509T1000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 220 AM EDT WED MAY 9 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH SURF ADVISORY. THE DECREASING WIND WAVES AND SWELL ENERGY FROM THE STORM OFF OF THE GEORGIA COAST WILL NO LONGER SUPPORT BREAKING WAVES LARGE ENOUGH TO WARRANT A HIGH SURF ADVISORY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this high surf advisory went out at May 7, 1:25 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 7, 1:25 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 125 AM EDT MON MAY 7 2007 .SYNOPSIS... AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP JUST OFF THE OUTER BANKS TONIGHT AND THEN SLOWLY DRIFT SOUTHWARD...REMAINING JUST OFF THE CAROLINA COAST MUCH OF THIS WEEK. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTH...CREATING A PROLONGED PERIOD OF STRONG WINDS BEGINNING THIS AFTERNOON. A PATTERN MORE TYPICAL OS SUMMER WILL DEVELOP LATE IN THE WEEK. && .NEAR TERM /THROUGH 6 AM MONDAY/... EXPECT CLEAR SKIES TONIGHT WITH WINDY CONDITIONS TO CONTINUE OVERNIGHT. MINIMUM TEMPERATURES ARE POSSIBLY THE BIGGEST PROBLEM OF THE EVENING WITH CAA ONGOING. PRESENT THINKING IS MINS IN THE MID TO UPPER 40S LOOK REASONABLE. ALL IN ALL GOING FORECAST LOOKS TO BE FINE AND LATEST PACKAGE REQUIRED LITTLE ADJUSTMENT. && .SHORT TERM /6 AM MONDAY THROUGH TUESDAY/... SFC LOW PROGGED TO BE APPROX 300NM EAST OF KILM AT THE BEGINNING OF THE PD WITH A PRESSURE OF ABOUT 1000MB. AT THIS TIME THE CYCLONE WILL ALSO BE IN THE EARLY STAGES OF OCCLUSION...ALL THE WAY THRU 200 MB...WHICH SHOULD OCCUR BY 18Z. WITH THE LOSS OF BAROCLINIC ENERGY SOURCE THE PRESSURE FALLS WILL PROBABLY LEVEL OFF JUST BELOW 1000MB. DURING CONFERENCE CALLS WITH WFOS ACRS MOST OF SE COAST/HPC/OPC THERE WAS CONCERN THAT PRESSURE WILL BE LOWER. HAVE GONE WITH A WIND ADVISORY FOR NC COASTAL COUNTIES...ESP BEACHES WHERE GUSTS SHOULD APPROACH 45 MPH ONCE DAYTIME HEATING COMMENCES. THE ADVISORY COULD CONCEIVABLY BE NEEDED INTO MONDAY NIGHT SINCE ALTHOUGH AN INVERSION WILL NOT DEVELOP THERE WILL STILL BE CONSIDERABLE MIXING. STRONG WINDS WILL CONTINUE FOR THE REMAINDER OF THE PD BUT WHETHER OR NOT ADVISORIES WILL BE NEEDED DEPENDS ON THE STRENGTH AND TRACK OF THE LOW...WHICH IS STILL A BIT UNCERTAIN. ALSO OF IMPORTANCE IS THE STRENGTH AND POSITION OF THE 1030+ HIGH OVER NY/PA...WHICH IS JUST AS MUCH CAUSE OF THE WIND AS THE STORM ITSELF ON ACCOUNT OF THE TREMENDOUS GRADIENT BETWEEN THEM. RELATED TO THIS UNCERTAINTY IS THE POSSIBILITY OF THE SYSTEM BRINGING SOME MOISTURE TO THE COAST BY TUESDAY AS IT BEGINS TO RETROGRADE...WHICH IS FORTUNATELY NOW PRETTY MUCH AGREED UPON BY MODELS. STILL FEEL THAT SLIGHT CHANCE THRU THE PD IS THE BEST WE CAN HOPE FOR...PERHAPS BETTER CHANCES FARTHER OUT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MUCH LIKE THE SHORT TERM...THE LONG TERM WILL FOCUS AROUND THE EVOLUTION OF THE ANOMALOUS LOW PRESSURE SYSTEM MEANDERING OFF THE SOUTHEAST COAST. NO WHOLESALE CHANGES TO THE EXTENDED WHILE BASICALLY FOLLOWING THE HPC PREFERRED SOLUTION. THIS SOLUTION AT THIS POINT IS A COMPROMISE BETWEEN THE GFS AND WRF SOLUTIONS...WHICH BY THE WAY ARE COMING INTO BETTER AGREEMENT. FORTUNATELY THE TREND WILL BE TO WEAKEN THE SYSTEM...FROM 1008 MB WEDNESDAY MORNING TO A 1012 MB OPEN WAVE ACROSS THE FLORIDA PENINSULA BY SATURDAY MORNING. DIFFICULT TO SAY THE COVERAGE OF THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM AT THIS POINT...CRUDE EXTRAPOLATION OF THE GFS/WRF FIELDS WITH THE HPC POSITIONS WOULD LEAVE OUR AREA OUT OF THE BEST FORCING/MOISTURE. WILL KEEP POPS LOW...SLIGHT FOR NOW. A WEAK COASTAL TROUGH SETTING UP FOR THE WEEKEND UNDER THE BUILDING 500MB RIDGE MAY BRING A BETTER CHANCE OF RAIN...ON A DIURNAL CYCLE. TEMPERATURES TREND FROM SLIGHTLY BELOW CLIMATOLOGY WITH ALL THE MOISTURE EARLY TO ABOVE NORMALS UNDER THE BUILDING RIDGE BY THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... NO CHANGE TO CONDITIONS WITH VFR THROUGH THIS FORECAST. BIGGEST CONCERN WILL BE WITH THE NORTHERLY WINDS OF 20 TO 25 KT TODAY WITH GUST TO 40 KTS AT THE COASTAL TAF SITES IN RESPONSE TO GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH DEVELOPING LOW OFF THE CAROLINA COAST. AVIATION OUTLOOK...CHANCE OF CONVECTIVE SHOWERS TUESDAY THROUGH THURSDAY. STRONG NORTH WINDS 20-35 KTS WITH HIGHER GUSTS EXPECTED THROUGH WEDNESDAY AS THE STORM SYSTEM WEAKENS BUT MOVES CLOSER TO THE COASTLINE. && .MARINE... NEAR TERM /THROUGH 6 AM MONDAY/... EXPECT N TO NE WINDS IN THE 25 TO 35 KT RANGE TONIGHT WITH HIGHER GUSTS. SEAS NEEDED A SLIGHT TWEAK UPWARD WITH 41013 RUNNING 13 FEET ALREADY. WITHIN 20 NM...SEAS SHOULD RUN IN THE 10 TO 12 FEET RANGE TONIGHT OFF NC AND 8 TO 9 FEET OFF SC. SHORT TERM /6 AM MONDAY THROUGH TUESDAY/... LONG DURATION OF STRONG GALES CONTINUES THROUGH MOST OF THE PERIOD. DEBATED UPGRADING TO STORM WARNING FOR NRN TWO ZONES AS GUSTS OF 50 KTS CERTAINLY SEEM ATTAINABLE. THE WINDS HAVE PICKED UP TODAY A BIT QUICKER AND FASTER THAN ANTICIPATED THIS TIME YESTERDAY. HOPEFULLY THE STORM WILL BEHAVE BETTER BY TOMORROW...BEING LESS IN ITS FORMATIVE STAGES. FOR NOW WILL GO WITH SOLID GALES AND INDICATE GUSTS TO 50 KT IN CWF FOR NRN ZONES. GALES HAVE ALSO BEEN EXTENDED THRU TUESDAY AFTERNOON. WITH INCREASING AGREEMENT IN GUIDANCE REGARDING WINDS THE WNA WAVE GUIDANCE HAS SEEMED REASONABLE. SEAS LOOK TO MAX OUT IN THE 12 TO 17 FT RANGE LATE MONDAY/MONDAY NIGHT...HIGHEST NEAR FRYING PAN SHOALS. LONG TERM /WEDNESDAY THROUGH FRIDAY/... SIMILAR TO THE LONG TERM PUBLIC FORECAST...NO WHOLESALE CHANGES TO THIS PACKAGE. WINDS WILL REMAIN STRONG WITH SPEEDS IN THE SMALL CRAFT RANGE AT THE BEGINNING OF THE PERIOD DROPPING TO AROUND 10 KNOTS BY THE END OF THE PERIOD UNDER A WEAK SURFACE PRESSURE PATTERN. WAVE HEIGHTS FOLLOW A SIMILAR TREND. START THE PERIOD WITH 14 OUTER WATERS QUICKLY DIMINISHING TO 6 FEET FRIDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...WIND ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR NCZ097-100-101. MARINE...GALE WARNING UNTIL 3 PM EDT TUESDAY FOR AMZ250-252-254-256. && SYNOPSIS...SHK NEAR TERM...RAN SHORT TERM...MBB LONG TERM...SHK AVIATION...HAWKINS
Hazardous weather outlook, May 6, 3:26 PM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 326 PM EDT SUN MAY 6 2007 NCZ097-100-101-071000- PENDER-BRUNSWICK-NEW HANOVER- 326 PM EDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY...FROM BALD HEAD ISLAND TO SURF CITY. STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE. STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT AND ROUGH SURF ARE ALL EXPECTED THROUGH TONIGHT. NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-071000- HORRY-GEORGETOWN- 326 PM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE MONDAY AND MONDAY NIGHT. LATER FORECASTS WILL ACCESS THE NEED FOR A WIND ADVISORY FOR THIS PERIOD OF TIME. STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT...VERY ROUGH SURF...AND AN INCREASING SWELL...ARE ALL EXPECTED THROUGH TUESDAY. NORTH TO NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-071000- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 326 PM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY GUSTING TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY GUSTING TO 30 MPH...THROUGH MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-071000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 PM EDT SUN MAY 6 2007 ...GALE WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
Nearby
High Surf Advisories in North Carolina, 2007High Surf Advisories in South Carolina, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.